Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 39, NWS Houston/Galveston, TX

April 2, 2012Brazoria County, Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 2, 2012, 6:56 AM CDT for Brazoria County, Galveston County, Harris County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 6:56 AM CDT (11:56 UTC)
Expired
Apr 2, 2012, 7:45 AM CDT
In force
49 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 10 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2527 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KHGX 021156
SVRHGX
TXC039-167-201-021245-
/O.NEW.KHGX.SV.W.0039.120402T1156Z-120402T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 AM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...
  GALVESTON COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...

* UNTIL 745 AM CDT

* AT 649 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
  60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13   
  MILES NORTHWEST OF DANBURY TO DANBURY TO 9 MILES SOUTHWEST OF 
  SAN LUIS PASS...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT   
  LIMITED TO TIKI ISLAND...PORT BOLIVAR...ELLINGTON FIELD... 
  GALVESTON...WEBSTER...TEXAS CITY...SHOREACRES...SANTA FE...SAN 
  LEON...PEARLAND...PASADENA...NASSAU BAY...LEAGUE CITY...
  LA MARQUE...KEMAH...HITCHCOCK...FRIENDSWOOD...EL LAGO...  
  DICKINSON...BAYOU VISTA...BACLIFF...AND ALVIN.

AS THE STORMS MOVED THROUGH HUNGERFORD...THE WHARTON COUNTY 
EMERGENCY MANAGER REPORTED A HOME WAS DAMAGED ON COUNTY ROAD 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2895 9528 2914 9534 2932 9561 2975 9510
      2967 9499 2952 9498 2950 9490 2954 9481
      2950 9487 2950 9480 2950 9481 2950 9490
      2946 9492 2939 9486 2937 9479 2940 9475
      2937 9474 2936 9480 2932 9473
TIME...MOT...LOC 1154Z 230DEG 33KT 2936 9548 2921 9526
          2903 9519

$$
3 follow-up statements
150 
WWUS54 KHGX 021228
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
728 AM CDT MON APR 2 2012

TXC039-167-201-021245-
/O.CON.KHGX.SV.W.0039.000000T0000Z-120402T1245Z/
HARRIS TX-BRAZORIA TX-GALVESTON TX-
728 AM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR GALVESTON...BRAZORIA AND HARRIS COUNTIES...

AT 723 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PEARLAND
TO LA MARQUE TO GALVESTON STATE PARK...OR ALONG A LINE EXTENDING FROM
PEARLAND TO LA MARQUE TO 9 MILES SOUTHEAST OF HITCHCOCK...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIKI
ISLAND...TEXAS CITY...WEBSTER...NASSAU BAY...ELLINGTON FIELD...
BACLIFF...KEMAH...SCHLITTERBAHN...MOODY GARDENS...CLEAR LAKE
SHORES...SAN LEON...JOHNSON SPACE CENTER...TAYLOR LAKE VILLAGE...EL
LAGO...SEABROOK...PASADENA...GALVESTON...PELICAN ISLAND...DEER
PARK...SHOREACRES...PORT BOLIVAR...MORGAN'S POINT AND LA PORTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2911 9507 2895 9528 2914 9534 2932 9561
      2975 9510 2967 9499 2954 9500 2950 9492
      2951 9487 2950 9490 2946 9492 2940 9488
      2937 9479 2940 9475 2937 9474 2936 9480
      2932 9474
TIME...MOT...LOC 1228Z 230DEG 33KT 2956 9521 2941 9499
          2923 9492

$$
779 
WWUS54 KHGX 021236
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
736 AM CDT MON APR 2 2012

TXC039-167-201-021245-
/O.CON.KHGX.SV.W.0039.000000T0000Z-120402T1245Z/
HARRIS TX-BRAZORIA TX-GALVESTON TX-
736 AM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR GALVESTON...BRAZORIA AND HARRIS COUNTIES...

AT 730 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF STRONG 
TO SEVERE THUNDERSTORMS FROM JAMAICA BEACH TO HITCHCOCK TO LEAGUE 
CITY CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THE 
LINE IS MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASSAU
BAY...ELLINGTON FIELD...BACLIFF...KEMAH...SCHLITTERBAHN...MOODY
GARDENS...CLEAR LAKE SHORES...SAN LEON...JOHNSON SPACE CENTER...
TAYLOR LAKE VILLAGE...EL LAGO...SEABROOK...PASADENA...GALVESTON...
PELICAN ISLAND...PORT BOLIVAR...SHOREACRES...MORGAN'S POINT...LA
PORTE AND DEER PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2911 9507 2904 9516 2929 9525 2946 9544
      2975 9510 2967 9499 2954 9500 2950 9492
      2951 9487 2950 9490 2946 9492 2940 9488
      2937 9479 2940 9475 2937 9474 2936 9480
      2932 9474
TIME...MOT...LOC 1233Z 230DEG 33KT 2959 9517 2944 9495
          2926 9488

$$
295 
WWUS54 KHGX 021247
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CDT MON APR 2 2012

TXC039-167-201-021256-
/O.EXP.KHGX.SV.W.0039.000000T0000Z-120402T1245Z/
HARRIS TX-BRAZORIA TX-GALVESTON TX-
747 AM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR GALVESTON...BRAZORIA AND
HARRIS COUNTIES HAS EXPIRED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED. STRONG 
WINDS ARE STILL POSSIBLE WITH WIND GUSTS AROUND 45 MPH EXPECTED IN 
THE THUNDERSTORM ACTIVITY.  

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2911 9507 2904 9516 2929 9525 2946 9544
      2975 9510 2967 9499 2954 9500 2950 9492
      2951 9487 2950 9490 2946 9492 2940 9488
      2937 9479 2940 9475 2937 9474 2936 9480
      2932 9474
TIME...MOT...LOC 1236Z 230DEG 33KT 2961 9514 2946 9493
          2928 9486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:35 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 2, 6:35 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 AM CDT MON APR 2 2012

.AVIATION...
AN MCS PROPAGATING UP THE COASTAL PLAIN FROM MATAGORDA BAY WILL
LIKELY AFFECT THE AIRPORTS FROM KCXO SOUTH TO THE COAST THIS
MORNING THROUGH 15Z. GIVEN THE UNSTABLE AIR MASS AND THE LOCATION
OF THE STRONGEST WINDS AT 1130Z...INDICATED WIND GUSTS TO 35 KNOTS
POSSIBLE FOR KLBX AND KGLS. HOWEVER...MAY NEED TO ADJUST THESE
FURTHER INLAND.

THE MODEL FORECASTS DIFFERED FOR TODAY. THE 4 KM NCEP WRF
INITIALIZED AND HAS HANDLED THE MCS WELL THIS MORNING. COMBINED
THE WRF AND RUC FOR THE THUNDERSTORM FORECAST FOR TODAY. OUTSIDE
OF STORMS...VFR IS EXPECTED THIS AFTERNOON ALONG WITH BREEZY
WINDS.

MVFR IS EXPECTED TO DEVELOP BY AROUND 06Z INLAND AND AFTER 03Z
TOWARD AND ALONG THE COAST. IFR IS POSSIBLE MAINLY OVERNIGHT
TONIGHT...ESPECIALLY IF A GIVEN LOCATION RECEIVES RAINFALL TODAY.

40

&&

.PREV DISCUSSION... /ISSUED 408 AM CDT MON APR 2 2012/

DISCUSSION...
A WEAK UPPER LEVEL CIRCULATION WAS SPINNING NORTH OF MATAGORDA BAY
THIS MORNING. THIS FEATURE WILL SLOWLY MOVE NORTH NORTHEAST INTO
NORTHWEST LOUISIANA BY EVENING. ANOTHER UPPER LEVEL DISTURBANCE
OVER SOUTH TEXAS IS TRIGGERING SHOWERS AND THUNDERSTORMS OVER
SOUTH TEXAS AND THE MIDDLE TEXAS COAST. THIS DISTURBANCE IS MOVING
EAST AND THE ASSOCIATED PRECIP SHOULD BEGIN TO MOVE OVER PARTS OF
THE CWA BY 5 AM. MODELS ARE NOT DOING A GREAT JOB WITH THE SMALL
SCALE DETAILS AND SHORT TERM GUIDANCE HAS INITIALIZED POORLY. THAT
SAID...FEEL THE DEEPER MOISTURE WILL REMAIN EAST OF THE UPPER
CIRCULATION NORTH OF MATAGORDA BAY. BEST RAIN CHANCES SHOULD LIE
TO THE EAST OF THE I-45 CORRIDOR AND SOUTH OF HWY 105. THE SYSTEM
WILL STRENGTHEN THIS AFTERNOON AND HEAVIER RAIN WILL BEGIN TO
DEVELOP AND HEAD TOWARD LOUISIANA. IF THE SYSTEM TRACKS FURTHER
WEST THAN CURRENTLY FCST...SOME OF THE MORE ORGANIZED HEAVIER RAIN
WILL ALSO SHIFT WEST AND INTO HOUSTON.

LOOKING SOUTH...THE LINE OF STORMS OVER SOUTH TEXAS IS MAKING
STEADY PROGRESS EAST THIS MORNING. SHORT TERM GUIDANCE IS WELL
BEHIND THE CURVE WITH THE PLACEMENT OF THE PRECIP. THE 06Z RUC IS
BEGINNING TO CATCH ON AND IT BRINGS A WEAK LINE OF SHOWERS INTO
THE REGION...WEST OF I-45 BY 15Z. THE 4KM WRF SEEMS TO BE DOING A
GOOD JOB WITH THIS AREA OF CONVECTION (COMPLETELY MISSED THE
PRECIP OVER LOUISIANA). THE WRF BRINGS THIS LINE OF STORMS
INTO AND ACROSS SOUTHEAST TEXAS THIS MORNING...EXITING THE THE
REGION BY 19Z. WILL HEDGE MY BETS AND GO WITH CHANCE POPS SOUTH
AND SLIGHT CHANCE NORTH. WILL WATCH TRENDS AND POPS MAY BE NUDGED
UPWARD LATER THIS MORNING IF TRENDS WARRANT. SPC HAS OUTLOOKED THE
EXTREME NORTHERN PORTION OF SE TX IN SLIGHT RISK FOR THIS
AFTERNOON AND EVENING. FCST SOUNDINGS SHOW A GREAT DEAL OF
INSTABILITY (CAPE ABOVE 3000 AND LI'S AROUND -10)...BUT THERE IS
STILL SOME WEAK CAPPING TO OVERCOME. THE PROBABILITY OF OCCURRENCE
SHOULD REMAIN SLIGHT BUT THERE IS SOME POTENTIAL FOR STORMS TO
PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT AREA IS NORTH OF
A BRENHAM TO HUNTSVILLE TO CLEVELAND LINE.

THERE SHOULD BE A BREAK IN THE PRECIP TONIGHT AS THE MORNING
SYSTEM IS EAST OF THE REGION AND THE NEXT STRONG UPPER LEVEL
SYSTEM IS STILL OVER NEW MEXICO. THE UPPER LEVEL LOW OUT WEST WILL
MOVE NORTHEAST ON TUESDAY. NAM AND GFS DIFFER WITH MOISTURE
PROFILES BUT CAPPING IS WEAK AND UPPER LEVEL WINDS BECOME
INCREASINGLY DIVERGENT. WILL GO WITH HIGH END CHANCE POPS FOR
TUESDAY/TUES NIGHT. NOT SURE WHEN THINGS WILL CLEAR. THE
ECMWF...NAM AND CANADIAN HOLD ONTO THE PRECIP THROUGH WEDNESDAY
MORNING WHILE THE GFS CLEARS THINGS OUT RATHER QUICKLY. PREFER THE
SLOWER CLEARING SINCE THE DRY LINE/WEAK FRONT NEVER REALLY CLEARS
THE COAST. THE UPPER LEVEL LOW WILL BE EAST OF THE REGION ON
THURSDAY AND AN UPPER LEVEL RIDGE WILL BEGIN TO AMPLIFY OVER THE
SOUTHERN PLAINS. PRECIP SHOULD REMAIN NORTH AND WEST OF THE REGION
THURSDAY THROUGH SATURDAY WITH ANOTHER WARM UP UNDERWAY. MAX TEMPS
TOWARD THE END OF THE WEEK WILL BE BACK INTO THE MID/UPPER 80S. 43

MARINE...
AS AN UPPER LOW MOVES ACROSS THE INLAND AREAS...THUNDERSTORMS WILL
BE POSSIBLE TODAY OVER THE BAYS AND COASTAL WATERS. ALTHOUGH THE
FORECAST MODELS DIFFERED...THERE WAS ENOUGH SIMILARITIES TO SUGGEST
MODERATE ONSHORE WINDS WILL AFFECT THE MARINE AREAS TODAY THROUGH
TUESDAY. A COLD FRONT SHOULD APPROACH THE COAST FROM THE NORTHWEST
LATE TUESDAY AND EARLY WEDNESDAY MORNING. FOR NOW IT APPEARS THAT
THE FRONT MAY WELL STAY INLAND OR MOVE JUST OFFSHORE BEFORE
RETURNING BACK TO THE NORTH LATE WEDNESDAY AND THURSDAY. AM
EXPECTING ONSHORE WINDS TO THEN RETURN AND PERSIST THROUGH THE END
OF THE WEEK.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      83  70  80  64  82 /  30  20  50  50  10
HOUSTON (IAH)              84  71  83  67  85 /  30  20  50  50  20
GALVESTON (GLS)            81  73  81  71  81 /  40  20  50  50  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Apr 2, 5:42 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 AM CDT MON APR 2 2012

TXZ199-200-210>214-226-227-235>238-030530-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WHARTON-
542 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
AFTERNOON. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH WIND
GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL
TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN
BE STRONG AND CONTAIN DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION LATER TODAY.

TXZ163-164-176>179-195>198-030530-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-
WALKER-WASHINGTON-
542 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL SHORT WAVE WILL MOVE NORTHEAST TODAY AND THIS FEATURE
WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. WEAK CAPPING IS
PRESENT THIS MORNING BUT MODEST HEATING SHOULD ALLOW THE CAP TO
BREAK. STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL
TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE TO
EXPERIENCE HAZARDOUS WEATHER WILL LIE NORTH OF A BRENHAM TO
HUNTSVILLE TO CLEVELAND LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN PLAINS ON TUESDAY AND WEDNESDAY. THIS FEATURE WILL
TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD AGAIN
BE STRONG AND CONTAIN DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION LATER TODAY.

In the hours before

Special weather statement, Apr 2, 5:00 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 2 2012

TXZ235-021045-
JACKSON-
500 AM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF EDNA...MOVING NORTHEAST AT 40
MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...VANDERBILT...MORALES...
LAKE TEXANA DAM...CORDELE...LA WARD AND EDNA.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2872 9659 2870 9664 2873 9667 2881 9672
      2885 9672 2889 9674 2893 9680 2902 9684
      2903 9687 2907 9687 2926 9666 2914 9651
      2893 9633 2870 9658
TIME...MOT...LOC 1000Z 207DEG 35KT 2875 9673
Special weather statement, Apr 2, 5:45 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT MON APR 2 2012

TXZ210-226-235-236-021145-
COLORADO-JACKSON-MATAGORDA-WHARTON-
545 AM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES WEST OF EL
CAMPO TO 25 MILES SOUTHEAST OF PALACIOS...MOVING NORTHEAST AT 40 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WADSWORTH...SOUTH
TEXAS NUCLEAR PLANT...NADA...MIDFIELD...MATAGORDA...LOUISE...
HUNGERFORD...GARWOOD...EGYPT...DANEVANG...CORDELE...BLESSING...
WHARTON...PALACIOS...EL CAMPO AND BAY CITY.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2863 9601 2858 9619 2869 9621 2867 9626
      2924 9670 2960 9613 2920 9585 2909 9584
      2906 9576 2897 9577 2896 9568 2883 9559
      2869 9593 2869 9589 2868 9589 2864 9594
      2869 9581 2852 9613
TIME...MOT...LOC 1045Z 330DEG 6KT 2925 9659 2841 9599
Special weather statement, Apr 2, 6:49 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT MON APR 2 2012

TXZ210-226-227-236-237-021245-
BRAZORIA-COLORADO-FORT BEND-MATAGORDA-WHARTON-
649 AM CDT MON APR 2 2012

...SPECIAL WEATHER STATEMENT...

AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF WEST COLUMBIA...MOVING
NORTHEAST AT 40 MPH. THIS LINE OF STORMS PRODUCED A WIND GUST TO 55
MPH AT LAKE JACKSON AT 641 AM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...SHERIDAN...ROCK
ISLAND...NADA...HUNGERFORD...GARWOOD...EGYPT...DAMON...WHARTON...WEST
COLUMBIA...SWEENY...RICHWOOD...LAKE JACKSON...KENDLETON...FREEPORT...
EL CAMPO...EAGLE LAKE...COLUMBUS...CLUTE...BAILEY'S PRAIRIE AND
ANGLETON.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.

LAT...LON 2943 9666 2954 9676 2986 9664 2953 9606
      2908 9515 2879 9562
TIME...MOT...LOC 1148Z 219DEG 39KT 2935 9561

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:35 AM CDTSpecial Marine WarningHGX115 min
Apr 2, 5:00 AM CDTSpecial Weather StatementHGXJackson45 min
Apr 2, 5:45 AM CDTSpecial Weather StatementHGXMatagorda, Wharton60 min
Apr 2, 5:47 AM CDTSpecial Marine WarningHGX58 min
Apr 2, 6:40 AM CDTSpecial Marine WarningHGX2 hr
Apr 2, 6:49 AM CDTSpecial Weather StatementHGXBrazoria, Colorado, Wharton56 min
Apr 2, 7:24 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Harris, Waller, Washington26 min
Apr 2, 7:47 AM CDTSpecial Weather StatementHGXHarris, Montgomery43 min
Apr 2, 8:03 AM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty42 min
Apr 2, 8:28 AM CDTSpecial Weather StatementHGXChambers, Liberty62 min
Apr 2, 9:47 AM CDTAreal Flood AdvisoryHGXLiberty, Polk, San Jacinto118 min
Apr 2, 10:09 AM CDTSpecial Weather StatementHGXHouston, Trinity66 min
Apr 2, 10:37 AM CDTSmall Craft AdvisoryHGX17 hr
Apr 2, 1:18 PM CDTSpecial Weather StatementHGXLiberty42 min
Apr 2, 1:23 PM CDTSevere Thunderstorm WarningHGXChambers, Liberty39 min
Apr 2, 1:23 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto37 min
Apr 2, 1:51 PM CDTSevere Thunderstorm WarningHGXHarris54 min
Apr 2, 2:26 PM CDTSpecial Weather StatementHGXPolk, Trinity64 min
Apr 2, 2:36 PM CDTSpecial Weather StatementHGXHarris54 min
Apr 2, 2:46 PM CDTSevere Thunderstorm WarningHGXHarris35 min
Apr 2, 2:51 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery, Waller54 min
Apr 2, 3:18 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery43 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery54 min
Apr 2, 4:56 PM CDTSpecial Weather StatementHGXSan Jacinto64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.